Alert archive / Alabama / Flash Flood Warnings in 2004
Flash Flood Warning 67, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Nov 30, 2004, 4:30 PM CST for Lauderdale County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2004, 4:30 PM CST (22:30 UTC)
- Expired
- Nov 30, 2004, 8:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 133 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 518 m²/s²
- 0-3 km storm-relative helicity
- 554 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 302237 FFWHUN ALC077-010200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 430 PM CST TUE NOV 30 2004 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LAUDERDALE COUNTY IN NORTHWEST ALABAMA * UNTIL 800 PM CST * AT 430 PM CST...WEATHER SERVICE RADAR INDICATED THAT AS MUCH AS 2 TO 3 INCHES HAD FALLEN OVER THE WESTERN HALF OF LAUDERDALE COUNTY SINCE THIS MORNING. EMERGENCY MANAGEMENT OFFICIALS FOR LAUDERDALE COUNTY REPORTED NUMEROUS COUNTY ROADS HAVE BEEN CLOSED DUE TO FLASH FLOODING. IN ADDITION...CREEKS AND STREAMS REMAIN HIGH ACROSS THE COUNTY. ADDITIONAL RAINFALL IS EXPECTED DURING THE EVENING HOURS... WHICH WILL LIKELY CONTINUE TO AGGRAVATE ANY ONGOING FLOODING PROBLEMS. * SOME LOCATIONS AFFECTED INCLUDE... FLORENCE...KILLEN...LEXINGTON AND UNDERWOOD-PETERSVILLE BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE RISING WATERS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3500 8739 3487 8742 3485 8787 3498 8803 $$
1 follow-up statement
000
WGUS74 KHUN 010045
FFSHUN
ALC077-010200-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
645 PM CST TUE NOV 30 2004
...A FLASH FLOOD WARNING CONTINUES FOR LAUDERDALE COUNTY UNTIL 800 PM
CST...
AT 645 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN
WAS DIMINISHING ACROSS THE WARNED AREA. ALTHOUGH THE HEAVIEST
RAINFALL HAS COME TO AN END...FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING
HOURS. NUMEROUS ROADS REMAIN CLOSED ACROSS THE COUNTY...WITH MANY
CREEKS AND STREAMS APPROACHING BANKFULL.
SOME LOCATIONS AFFECTED THROUGH 800 PM CST INCLUDE...
FLORENCE...KILLEN...LEXINGTON AND UNDERWOOD-PETERSVILLE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3497 8802 3479 8782 3486 8748 3480 8732
3488 8725 3498 8728 3499 8761
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 2:40 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Nov 30, 2:40 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HUNTSVILLE AL 240 PM CST TUE NOV 30 2004 .DISCUSSION... SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO MOVE ACROSS THE TENNESSEE VALLEY AHEAD OF AN APPROACHING COLD FRONT. AREA RADARS SHOW PRECIP EXTENDS BACK TO EASTERN ARKANSAS AND DOWN TO THE GULF COAST. LATEST SFC ANALYSIS INDICATES SFC LOW CENTERED OVER WESTERN TN...WITH ASSOCIATED COLD FRONT EXTENDING DOWN THROUGH CENTRAL MS. WARM FRONT EXTENDS FROM LOW DOWN THROUGH CENTRAL AL...PUTTING SOUTH AL IN THE WARM SECTOR WHERE TEMPS HAVE CLIMBED INTO THE 70S. CLOSER TO HOME...TEMPS RANGED FROM MID 50S IN THE EAST TO THE MID 60S IN THE WEST. .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... FRONT WILL CONTINUE MAKING GOOD EASTWARD PROGRESSION AND SHOULD APPROACH NORTHWEST ALABAMA BY 00Z. EVEN SO...POST-FRONTAL PRECIP WILL CONTINUE WITH 100 POPS FOR ALL AREAS FOR TONIGHT. AS FRONT MOVES THROUGH...WILL TAPER POPS FROM WEST TO EAST FOR THE 00Z TO 06Z PERIOD. FLOOD WATCH IS CURRENTLY IN EFFECT UNTIL 9 PM TONIGHT. AT THIS TIME...PLAN IS TO LEAVE IT AS IS. AREAS IN THE WEST HAVE RECEIVED 1 TO 2 INCHES IN MOST AREAS...WITH AMOUNTS UP TO 3 INCHES IN SOME LOCATIONS. SCATTERED THUNDERSTORMS WILL CONTINUE MAINLY JUST AHEAD OF THE FRONT SO WILL KEEP CHANCE OF THUNDERSTORMS IN THROUGH THE EVENING HOURS. WINDS WILL CONTINUE TO BE GUSTY THROUGH THE EVENING HOURS AS THE FRONT MOVES THROUGH...THEREFORE WILL CONTINUE WITH MENTION OF GUSTS AS WELL. THE PRECIP SHOULD COME TO AN END FOR CENTRAL AREAS AROUND MIDNIGHT...AND IN THE EAST BY DAYBREAK. THEREFORE...HAVE REMOVED THE SLIGHT CHANCE POPS IN THE EAST FOR TOMORROW MORNING. SKIES SHOULD CLEAR OUT FAIRLY QUICKLY THROUGH THE DAY ON WEDNESDAY...AND BECOME MOSTLY SUNNY DURING THE AFTERNOON. TEMPS WILL FALL TO NEAR FREEZING WEDNESDAY NIGHT UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS. .REST OF THE PERIOD...(THURSDAY THROUGH TUESDAY)... HIGH PRESSURE WILL KEEP CONDITIONS DRY THROUGH MOST OF THE WEEKEND...AS TEMPS REMAIN NEAR SEASONAL VALUES. A SHORTWAVE MOVES NORTH OF THE AREA ON SUNDAY...WITH ONLY INFLUENCE ON TENNESSEE VALLEY BEING AN INCREASE IN CLOUD COVER. HAVE KEPT SLIGHT CHANCE OF PRECIP IN FOR SUNDAY AFTERNOON AS NEXT SYSTEM BEGINS TO AFFECT THE AREA. LOOKS LIKE AN OVERRUNNING EVENT FOR SUNDAY NIGHT THROUGH MONDAY AND HAVE RAISED POPS SLIGHTLY FOR THIS TIME PERIOD. FRONT APPROACHES AND MOVES THROUGH LATE ON TUESDAY...SO HAVE INTRODUCED CHANCE POPS FOR TUESDAY AS WELL. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 42 51 31 56 / 100 10 0 10 SHOALS 40 51 31 56 / 100 10 0 10 CULLMAN 42 52 30 56 / 100 10 0 10 FAYETTEVILLE 41 50 30 54 / 100 10 0 10 FT PAYNE 44 52 29 54 / 100 10 0 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH THROUGH 9 PM CST FOR ALL COUNTIES. TN...FLOOD WATCH THROUGH 9 PM CST FOR ALL COUNTIES. && 24
Hazardous weather outlook, Nov 30, 12:28 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1228 PM CST TUE NOV 30 2004 ALZ001>010-016-TNZ076-096-097-010300- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1228 PM CST TUE NOV 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... A LOW PRESSURE SYSTEM JUST EAST OF MEMPHIS WILL MOVE NORTHEAST THIS AFTERNOON DRAGGING A SIGNIFICANT COLD FRONT EAST INTO THE TENNESSEE VALLEY. WARM AND UNSTABLE AIR ACROSS THE DEEP SOUTH WILL CONTINUE TO BE DRAWN NORTH TOWARD THE LOCAL AREA...PRODUCING SEVERAL AREAS OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS WILL BE CAPABLE OF STRONG WINDS...MAINLY SOUTH OF HIGHWAY 72. DUE TO LOOSE AND SATURATED SOIL...TREES WILL BE MORE SUSCEPTIBLE TO DOWNFALL. THE PRIMARY THREAT THIS AFTERNOON AND EVENING WILL BE FLOODING RAINS...PARTICULARLY ACROSS NORTHWEST ALABAMA INTO SOUTHERN MIDDLE TENNESSEE. ADDITIONAL RAINFALL OF AROUND 1 INCH IS QUITE POSSIBLE...ON TOP OF 1 TO 3 INCHES ALREADY FALLEN IN THIS AREA. LIGHTER...BUT STILL SIGNIFICANT RAINS ARE STILL EXPECTED OVER NORTHEAST ALABAMA...WHERE STEEPER TERRAIN WILL CONTRIBUTE TO A RUNOFF PROBLEM. RAIN WILL BEGIN TO TAPER OFF FROM WEST TO EAST LATE THIS EVENING AFTER THE FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. COOLER AND DRIER AIR WILL FILTER INTO THE REGION THROUGH LATE WEEK. HIGH PRESSURE IS EXPECTED TO DOMINATE AREA WEATHER WITH THE NEXT CHANCE OF RAIN NOT UNTIL SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS UNLIKELY AT THIS TIME...BUT MAY BE NEEDED TO RELAY REPORTS OF FLOODING OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. KULA
In the hours before
Special weather statement, Nov 30, 1:12 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 112 PM CST TUE NOV 30 2004 ALZ003-004-302000- FRANKLIN AL-LAWRENCE- 112 PM CST TUE NOV 30 2004 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS HAS BEEN ISSUED FOR EASTERN FRANKLIN AND ALL OF LAWRENCE COUNTIES UNTIL 2:00 PM... AN INTENSE THUNDERSTORM OVER CENTRAL HAMILTON COUNTY...OR ABOUT 15 MILES SOUTHWEST OF PHIL CAMPBELL WILL MOVE NORTHEAST AT 65 MPH INTO EASTERN FRANKLIN AND LAWRENCE COUNTIES. THE STORM WILL LAST ONLY 15 TO 20 MINUTES...BUT COULD EASILY PACK A PUNCH. VERY STRONG WINDS ALOFT MAY BE TRANSPORTED TO THE SURFACE AS HEAVY RAIN FALLS WITH THIS STORM...WITH GUSTS OVER 40 MPH LIKELY...POSSIBLY REACHING 50 MPH. THIS WILL CAUSE TREE DAMAGE RATHER EASILY WITH SATURATED AND LOOSE SOIL DUE TO HEAVY RAIN. HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM...BUT THE SHORT DURATION SHOULD LIMIT PROBLEMS TO NORMAL WATER PONDING. YOU ARE ADVISED TO GO INSIDE DURING THIS DANGEROUS AND FAST MOVING STORM. KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 10:19 AM CST | Flash Flood Warning | HUN | Lauderdale | 6 hr |
Nearby
Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.